Alert archive / California / High Wind Watches in 2011
High Wind Watch 3, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Mar 6, 2011, 2:24 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 7, 2011, 1:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 6, 2011, 2:24 AM PST (10:24 UTC)
- In effect from
- Mar 7, 2011, 1:00 AM PST
- Expired
- Mar 6, 2011, 9:10 PM PST
- In force
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3912 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
121 WWUS76 KSGX 061024 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 224 AM PST SUN MAR 6 2011 ...STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS LATE SUNDAY EVENING THROUGH MONDAY EVENING... .A TROUGH OF LOW PRESSURE MOVING IN FROM THE NORTHWEST WILL GENERATE STRONG GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS LATE SUNDAY NIGHT THROUGH MONDAY EVENING. WINDS WILL BE STRONGEST EARLY MONDAY MORNING THROUGH THE AFTERNOON...DECREASING MONDAY EVENING. WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE ALONG THE RIDGE TOPS AND DESERT SLOPES OF THE MOUNTAINS AND OVER THE DESERTS. CAZ055-056-058-060>062-062000- /O.NEW.KSGX.HW.A.0003.110307T0900Z-110308T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 224 AM PST SUN MAR 6 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING. * TIMING: LATE SUNDAY NIGHT THROUGH MONDAY EVENING. THE STRONGEST WINDS WILL BE MONDAY MORNING THROUGH THE AFTERNOON. * WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH. ISOLATED GUSTS TO NEAR 70 MPH ARE POSSIBLE MONDAY MORNING. * VISIBILITY: VISIBILITY MAY BE REDUCED TO 3 MILES OR LESS AT TIMES IN BLOWING DUST. * IMPACTS: WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. GUSTY WINDS MAY IMPACT TRAVEL ALONG INTERSTATE 15 IN THE HIGH DESERT...ALONG INTERSTATE 10 THROUGH THE BANNING PASS...AND ALONG INTERSTATE 8 THROUGH THE MOUNTAINS. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SS
2 follow-up statements
860 WWUS76 KSGX 061906 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1106 AM PST SUN MAR 6 2011 ...STRONG AND GUSTY WINDS IN THE MOUNTAINS AND DESERTS LATE TODAY THROUGH MONDAY EVENING... .A TROUGH OF LOW PRESSURE MOVING IN FROM THE NORTHWEST WILL GENERATE STRONG AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS. THE WINDS WILL INCREASE RAPIDLY THIS AFTERNOON AND EVENING. LATE TONIGHT OR EARLY MONDAY...WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE ALONG THE RIDGE TOPS AND DESERT SLOPES OF THE MOUNTAINS... EXTENDING LOCALLY ONTO THE DESERT FLOOR. THE WINDS SHOULD DECREASE MONDAY EVENING. CAZ055-056-058-060>062-070500- /O.NEW.KSGX.WI.Y.0015.110306T2200Z-110307T0900Z/ /O.CON.KSGX.HW.A.0003.110307T0900Z-110308T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1106 AM PST SUN MAR 6 2011 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 1 AM PST MONDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 1 AM PST MONDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING. * TIMING: THIS AFTERNOON THROUGH MONDAY EVENING. THE STRONGEST WINDS WILL BE MONDAY MORNING THROUGH THE EARLY AFTERNOON. * WINDS: WEST WINDS 25 TO 35 MPH GUSTING TO 45 MPH...INCREASING TO 35 TO 45 MPH WITH LOCAL GUSTS TO 60 MPH POSSIBLE AFTER MIDNIGHT. ISOLATED GUSTS TO 70 MPH ARE POSSIBLE MONDAY MORNING. * VISIBILITY: VISIBILITY MAY BE REDUCED TO 3 MILES OR LESS AT TIMES IN BLOWING DUST AND SAND. * IMPACTS: WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. GUSTY WINDS MAY IMPACT TRAVEL ALONG INTERSTATE 15 IN THE HIGH DESERT...ALONG INTERSTATE 10 THROUGH THE BANNING PASS AND COACHELLA VALLEY...ALONG INTERSTATE 8 THROUGH THE SAN DIEGO MOUNTAINS...AND STATE ROUTE 74 THROUGH THE SAN JACINTO MOUNTAINS. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAD
770 WWUS76 KSGX 070510 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 910 PM PST SUN MAR 6 2011 ...STRONG AND GUSTY WINDS IN THE MOUNTAINS AND DESERTS THROUGH MONDAY EVENING... .A TROUGH OF LOW PRESSURE MOVING IN FROM THE NORTHWEST WILL GENERATE VERY STRONG WEST WINDS IN THE MOUNTAINS AND DESERTS. THE WINDS WILL INCREASE OVERNIGHT AND PEAK ON MONDAY BEHIND A COLD FRONT. WIND GUSTS OF 55 TO 65 MPH ARE FORECAST IN THE MOUNTAINS ALONG THE RIDGE TOPS AND ON DESERT SLOPES...EXTENDING LOCALLY ONTO THE DESERT FLOOR. THE WINDS WILL DECREASE MONDAY EVENING. CAZ055-056-058-060>062-071400- /O.UPG.KSGX.HW.A.0003.110307T0900Z-110308T0600Z/ /O.NEW.KSGX.HW.W.0006.110307T0900Z-110308T0600Z/ /O.CON.KSGX.WI.Y.0015.000000T0000Z-110307T0900Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 910 PM PST SUN MAR 6 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY... ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 10 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 PM PST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY. * TIMING: TONIGHT THROUGH MONDAY EVENING. THE STRONGEST WINDS WILL BE MONDAY MORNING THROUGH LATE AFTERNOON. * WINDS: WEST WINDS 25 TO 35 MPH GUSTING TO 45 MPH...INCREASING TO 35 TO 45 MPH WITH GUSTS TO 60 MPH MONDAY...WITH ISOLATED GUSTS TO 70 MPH. * VISIBILITY: REDUCED TO 3 MILES OR LESS IN BLOWING DUST AND SAND. * IMPACTS: THESE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR ALL MOTORISTS...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. GUSTY WINDS WILL IMPACT TRAVEL ALONG INTERSTATE 15 IN THE HIGH DESERT...ALONG INTERSTATE 10 THROUGH THE BANNING PASS AND COACHELLA VALLEY...ALONG INTERSTATE 8 THROUGH THE SAN DIEGO MOUNTAINS...AND STATE ROUTE 74 THROUGH THE SAN JACINTO MOUNTAINS. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Mar 5, 9:15 PM PST, 5 hours 9 minutes earlier.
Area forecast discussion, Mar 5, 9:15 PM PST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
915 PM PST SAT MAR 5 2011
SYNOPSIS...DEVELOPING LOW PRESSURE OVER THE GREAT BASIN WILL BRING
INCREASING ONSHORE FLOW AND COOLER WEATHER SUNDAY. SCATTERED LIGHT
SHOWERS AND STRONG WINDS WILL ACCOMPANY THE COLD FRONT SUNDAY NIGHT
AND MONDAY. HIGH PRESSURE BUILDS ALOFT TUESDAY WITH DRY...WARM
WEATHER WEDNESDAY AND THURSDAY.
&&
DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.
THE AFTERNOON FORECAST DISCUSSION EXPLAINED THE CURRENT WEATHER
SITUATION VERY WELL. THE 00Z NAM AND GFS SHORTWAVE TRACK AND TIMING
ARE CONSISTENT WITH THE PREVIOUS RUNS. THE ONLY CHANGE MADE TO THE
CURRENT FORECAST WAS THE REMOVAL OF THE COASTAL CLOUDS AND FOG
TONIGHT. THE NEAREST LOW CLOUDS WERE NEAR THE CHANNEL ISLANDS AND
THE MODELS NO LONGER INDICATE A COASTAL EDDY TONIGHT.
THE IR AND WATER VAPOR LOOPS SHOW MOISTURE STREAMING TOWARD THE WEST
COAST AHEAD OF A SHORTWAVE OVER THE NORTHERN PACIFIC THIS EVENING.
PRECIPITABLE WATER VALUES IN THIS MOISTURE BAND RANGE FROM
1.25-1.40" EXTEND ALL THE WAY TO HAWAII AND ARE AIMED AT CENTRAL
CALIFORNIA TONIGHT. PW VALUES DECREASE SUNDAY NIGHT TO AROUND 1" AS
THE TROUGH DIGS SOUTH TO SOCAL. NEVERTHELESS...THE MOISTURE
CONTENT...UPPER LEVEL DYNAMICS AND LIFT ASSOCIATED WITH THE SURFACE
COLD FRONT WILL BE SUFFICIENT TO GENERATE SHOWERS FROM THE MOUNTAINS
TO THE COAST LATE SUNDAY NIGHT AND MONDAY. STRONG 850 MB WINDS WILL
ENHANCE OROGRAPHIC PRECIPITATION WHERE THE RAIN TOTALS WILL BE
HIGHEST.
PRECIP AMOUNTS WILL GENERALLY RANGE FROM A TENTH TO A QUARTER INCH
WEST OF THE MOUNTAINS WITH LOWEST AMTS AT THE COAST AND HIGHER AMTS
INLAND. A QUARTER TO ONE-HALF INCH IS FORECAST ON THE COASTAL
MOUNTAIN SLOPES DUE TO OROGRAPHICS. HIGHEST RAIN TOTALS WILL LIKELY
FALL ACROSS SAN DIEGO AND RIVERSIDE COUNTY MOUNTAINS DUE TO A MORE
FAVORABLE WESTERLY WIND PROFILE.
IT WILL BE WINDY SUNDAY NIGHT AND MONDAY BEHIND THE COLD FRONT. 850
MB WINDS INCREASE TO 40-60 KTS OVER THE MOUNTAINS LATE SUNDAY NIGHT
THROUGH MONDAY MORNING. WIND ADVISORIES OR HIGH WIND WARNINGS WILL
BE NEEDED IN THE MOUNTAINS AND HIGH DESERTS DURING THIS TIME.
LONG RANGE FORECAST (TUE-FRI)...
HEIGHTS/THICKNESS REBOUND AS THE RIDGE BUILDS BACK IN FROM THE SOUTH
SENDING US BACK INTO A MILD AND DRY PATTERN THROUGH MIDWEEK. THE
RIDGE FLATTENS AGAIN DURING THE LATTER HALF OF THE WEEK AS WEAK
SHORT-WAVE TROUGHS SLIDE BY TO THE NORTH. THIS SHOULD RESULT IN
SEASONALLY MILD AND DRY CONDITIONS WITH A MORE DEVELOPED SEA BREEZE
EACH AFTERNOON FOR NOCTURNAL MARINE CLOUDS AND FOG AND ADDITIONAL
COOLING W OF THE MOUNTAINS EACH DAY.
LOOKING AHEAD TO EARLY NEXT WEEK...BOTH THE 12Z GFS AND EC MODELS
SHOW A LARGE TROUGH OVER THE EPAC REGION...A PATTERN FAVORABLE FOR
MORE SUBSTANTIAL PRECIPITATION AFTER THE 14TH.
&&
.AVIATION...
060430Z...STRATUS APPEARS UNLIKELY TO FORM AT THE COAST
TONIGHT...AND ONLY PATCHY STRATUS IS EXPECTED SUNDAY MORNING AT THE
COAST. IF STRATUS FORMS...CIGS COULD BE BELOW 700 FT MSL WITH LOCAL
VIS OF 1 MI OR LESS. CONFIDENCE IS LOW FOR ANY CIGS AT THE AIRPORTS
SUNDAY MORNING SO THEY WILL LIKELY BE REMOVED FROM THE
KSAN/KCRQ/KSNA TAFS IN THE 06Z PACKAGE. OTHERWISE...HIGH CLOUDS WILL
GRADUALLY INCREASE WITH MID-LEVEL CLOUDS...WITH BASES GENERALLY
AROUND 5000 FT MSL...FORMING SUNDAY AFTERNOON. SHOWERS WILL BE
POSSIBLE SUNDAY NIGHT AND MONDAY WITH CIGS BELOW 2500 FEET POSSIBLE
AND SOME MTNS OBSCURED IN CLOUDS. STRONG GUSTY WINDS WILL DEVELOP
SUNDAY AFTERNOON...MAINLY OVER THE MTNS/DESERTS...WITH LOCAL GUSTS
OVER 40 KT AND STRONG UP/DOWNDRAFTS. WINDS WILL STRENGTHEN FURTHER
SUN NIGHT/MON MORNING.
&&
.MARINE...
060430Z...A STRONG TROUGH WILL BRING STRONG WEST TO NORTHWEST WINDS
MAINLY SUNDAY NIGHT THROUGH MONDAY NIGHT. A SMALL CRAFT ADVISORY
WILL BE IN EFFECT FROM LATE SUNDAY NIGHT THROUGH EARLY TUESDAY
MORNING FOR THE INNER AND OUTER WATERS WITH A GALE WARNING FOR THE
OUTER WATERS FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT. A SHORT
PERIOD SWELL WILL INCREASE MONDAY THROUGH TUESDAY...WITH POSSIBLE 8
FOOT 8 SECOND WAVES. THE SWELL WILL DIMINISH BY WEDNESDAY.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...SMALL CRAFT ADVISORY FROM 10 PM SUNDAY TO 10 AM PST MONDAY FOR
THE WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.
SMALL CRAFT ADVISORY FROM 4 AM TO 10 AM PST TUESDAY FOR THE
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING
30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.
GALE WARNING FROM 10 AM MONDAY TO 4 AM PST TUESDAY FOR THE
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING
30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.
SMALL CRAFT ADVISORY FROM 4 AM MONDAY TO 4 AM PST TUESDAY FOR
THE COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN
BORDER AND OUT 30 NM.
&&
PUBLIC...MOEDE
AVIATION/MARINE...MAXWELL
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, Mar 5, 4:30 PM PST, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 430 PM PST SAT MAR 5 2011 CAZ042-043-048-050-055-056-057-058-060-061-062-PZZ750-PZZ775-061200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 430 PM PST SAT MAR 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. GUSTY WINDS SUNDAY NIGHT THROUGH MONDAY. A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE INNER COASTAL WATERS SUNDAY NIGHT THROUGH MONDAY NIGHT. A GALE WARNING WILL BE IN EFFECT FOR THE OUTER WATERS SUNDAY NIGHT THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 11:06 AM PST | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 14 hr |
Nearby
High Wind Watches in California, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.